MAUDE Adverse Event Report: ETHICON INC. VCL+ UD 36IN 1 S/A CT; SUTURE, ABSORBABLE, SYNTHETIC

ETHICON INC. VCL+ UD 36IN 1 S/A CT; SUTURE, ABSORBABLE, SYNTHETIC
Model Number VCP959H
Medical Device Problem Code Break (1069)
Health Effect - Clinical Code Wound Dehiscence (1154)
Date of Event 01/01/2021
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
(b)(4).This is a combination product, and the event has been reviewed for both the suture and the triclosan.If information is obtained that was not available for the initial report, a follow-up report will be filed as appropriate.Attempts are being made to obtain the following information.To date no response has been provided.If further details are received at a later date a supplemental medwatch will be sent.The patient demographic info: age, weight, bmi at the time of index procedure.Date of the index surgical procedure? what were current symptoms following the index surgical procedure? onset date? other relevant patient history/concomitant medications? what was the tissue condition, i.E., normal or thin, calcified, fragile, diseased? how was suture initially placed (interrupted or continuous)? was there any precipitating stress factor for the sutures untying, breakage or pulling out of the tissue? did the operating surgeon observe any suture deficiency or anomaly before, during, after the suture placement and during re-operation? what is physician¿s opinion as to the etiology of or contributing factors to this event? what is the patient current status? has product been returned? if so, please provide the return date and tracking information.Attempts are being made to retrieve the device.To date the device has not been returned.If the device or further details are received at a later date a supplemental medwatch will be sent.Trade name - irgacare®.Active ingredient(s) ¿ triclosan.Dosage form ¿ suture/solid/parenteral.Strength ¿ 472 g/m.
 
Event or Problem Description
It was reported that a patient underwent a routine c-section on an unknown date in 2021 and suture was used to close the fascial layer of the abdominal wall.The surgery was completed successfully and the patient was hospitalized post-op.A day after the surgery, while the patient was in hospitalization, a gap was noticed in the wound and parts of intestine were visible.The patient underwent an emergency surgery when it was found that both knots were secured but the suture was torn in the middle due to high pressure.The patient was operated on and closed.The surgeon has mentioned that the technique was normal and it is unclear why the suture was torn and the fascia opened.The head surgeon opine that according to the problem is probably not in the suture itself and this is a rare event.Additional information has been requested.
 
Additional Manufacturer Narrative
(b)(4).Date sent to fda: 03/26/2021.H3 analysis summary: sixteen unopened samples of product code vcp959h were received for evaluation.Visual inspection of the unopened samples was performed and no defects were found on the packages.The samples were opened, and the swage and attachment area was noted to be as expected.The sutures were dispensed without problems and examined along the strand and no defects, damage, or suture breakage were noted.A functional test was performed using an instron and the tensile strength force was above the minimum requirement.The device performed without any defect noted.H6 component code: g07002 - unopened samples.A manufacturing record evaluation was performed for the finished device qh2acl and no non conformances / manufacturing irregularities related to the malfunction were identified.This is a combination product, and the event has been reviewed for both the suture and the triclosan.This report is being submitted pursuant to the provisions of 21 cfr, part 803, part 4 subpart b.This report may be based on information which has not been investigated or verified prior to the required reporting date.This report does not reflect a conclusion by ethicon, or its employees that the report constitutes an admission that the product, ethicon, or its employees caused or contributed to the potential event described in this report.If information is obtained that was not available for the initial report, a follow-up report will be filed as appropriate.Trade name - irgacare®.Active ingredient(s) ¿ triclosan.Dosage form ¿ suture/solid/parenteral.Strength ¿ = 472 g/m.

Brand Name
VCL+ UD 36IN 1 S/A CT
Common Device Name
SUTURE, ABSORBABLE, SYNTHETIC
Manufacturer (Section D)
ETHICON INC.
1000 route 202
raritan NJ 08876
MDR Report Key11529777
Report Number2210968-2021-02558
Device Sequence Number20189788
Product Code GAM
UDI-Device Identifier10705031056237
UDI-Public10705031056237
Combination Product (Y/N)Y
Initial Reporter CountryIS
PMA/510(K) Number
K032420
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source company representative,foreig
Initial Reporter Occupation Other
Type of Report Initial,Followup,Followup
Report Date (Section B) 03/04/2021
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Expiration Date06/30/2025
Device Model NumberVCP959H
Device Catalogue NumberVCP959H
Device Lot NumberQH2ACL
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer03/22/2021
Initial Date Received by Manufacturer 03/04/2021
Supplement Date Received by Manufacturer03/22/2021
08/11/2021
Initial Report FDA Received Date03/19/2021
Supplement Report FDA Received Date03/26/2021
08/31/2021
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;